Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching to Aptrila after genotype test
Dec 3, 2006

Dear Dr. I just had the genotype done while on my current combo of Viracept, invirase and viread with VL of 30k and cd4 of 550. It reported the following mutations A71V I54V L10I L90 G48V I54V M41L T215Y and probable emerging mutations A98S R211E L63V H69H T74A V77I.

It doesn't show any resistance to any nnrti's.

About 6 years ago after stopping all meds for 3 months I restarted with zerit, 3tc and sustiva. My vl started to go down and then rebounded to >750k. I was only on this combo for about 2 months. I had been taking the zerit and 3tc previous to this combo so I am wondering if the genotype can be believed in that I have no resistance to sustiva and that this combo will work? It would be great to have just one pill a day. Thanks very much for your time.

Response from Dr. Pierone

Hello, and thanks for posting.

Based on the history of a previous viral load increase to over 750,000 on Zerit, Epivir, and Sustiva there is really no meaningful chance that Atripla is going to work. Even though the current resistance test does not show evidence of NNRTI mutations they may be present, but archived.

The best approach to take when formulating a plan for the next regimen is to detail a careful summary of treatment history, response to medications, and previous resistance tests. With this information some of the existing medication options can be crossed off and then a decision made about the best course of action.

Good luck!



Previous
HIV in the brain/CCR5 inhibitor
Next
3 hours late with Epivir and Zerit

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement